MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM CORTEX SCREW SELF-TAPPING 32MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 4.5MM CORTEX SCREW SELF-TAPPING 32MM; SCREW, FIXATION, BONE
Model Number 214.832
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product codes: ktt.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent extraction locking compression plate (lcp) 4.5 due to screw rupture and failure.The surgeon removed some broken one (1) 4.5/32 mm cortex screw self-taping and one (1) 4.5/34 mm cortex screw self-tapping from the lcp plate.The plate was intact, and two new screws were replaced by a cable system.The patient experienced pain and instability towards the broken screws.The procedure was successfully completed with no surgical delay reported.Patient outcome was okay.Concomitant devices: locking compression plate (part/lot unknown, quantity 1); screws (part/lot unknown, quantity 5).This report is for a cortex screw.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the received proximal screw portion was investigated.The screw broke at an oblique angle at the second most proximal thread.The distal screw fragment was not returned.Visual inspection under 5x magnification revealed that the screw plastically deformed prior to breakage.A dimensional inspection was attempted; however, could not be accurately performed because the screw plastically deformed prior to breakage.The material, and material properties of the returned part were determined to be conforming at the time of manufacture based on review of the dhr(s).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: device history records review was completed for part: 214.832, lot: l925039.Manufacturing location: (b)(4), release to warehouse date: jun 06, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This implant was manufactured from screw blank 214.032.999 lot h635371 manufactured in us, monument.The x-rays of the cortex screw ø 4.5 self-tapping l32 sst (part # 214.832, lot # l925039, mfg # 06-jun-2018) was received.The x-rays show that the screw is broken.This is consistent with the reported complaint condition, thus confirming the complaint.Relevant drawing was reviewed.The complaint condition is confirmed as the x-rays of the cortex screw ø 4.5 self-tapping l32 sst (part # 214.832, lot # l925039) were received showing the screw broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 32MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8387294
Report Number8030965-2019-61698
Device Sequence Number16240678
Product Code HWC
UDI-Device Identifier10886982154651
UDI-Public(01)10886982154651
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.832
Device Catalogue Number214.832
Device Lot NumberL925039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer03/29/2019
04/16/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date04/01/2019
04/29/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Required Intervention;